A hot cup of coffee can help you in the morning, and a little caffeine can give you the extra energy you need for a hard day or a long night. However, what to do when you have taken too much caffeine, making you feel unstable, nervous, or even a little sick? Maybe you should put caffeine aside. How to minimize the unpleasant effects of caffeine withdrawal, such as headaches and fatigue?
How to Stop the Effect of Caffeine
Stop the instability
Control the amount of caffeine you consume each day. If you have exceeded the usual amount, you may feel unstable. Remember that there is caffeine in regular coffee, decaffeinated coffee, cola, chocolate, black tea, and even some herbal teas. In addition, some medications contain small amounts of caffeine, so check the label.
If you feel nervous or out of focus, take a few moments to calm down. Sit in a quiet place and, breathing deeply, you can relieve the nervous feeling.
Start by drinking water as soon as you feel unstable. This will help you to eliminate caffeine from your body and prevent dehydration, another side effect.
If you are sick, eat something. A full stomach will help to absorb caffeine and, as an appetite suppressant, you may not feel hungry when you actually need to eat.
Gradually move away from caffeine if you want to stop using it. This will give your body a chance to get used to working without caffeine and can minimize unpleasant effects, such as irritability and headaches. Withdrawal can last from one to six days, depending on how much you were used to eating.
Replace your usual caffeine drink with decaffeinated drinks. Decaffeinated coffee does not have the same effect, but that flavor can comfort you when you need your cup in the morning.
Take a pain reliever if the headache caused by withdrawal is really unbearable. Since the pain can last from one to six days, take the lowest dose possible. Avoid taking medications that contain caffeine.